Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 415, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 6, 2011, 3:15 PM EDT for Surry County, North Carolina. It was in force for 30 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 6, 2011, 3:15 PM EDT (19:15 UTC)
- Expired
- Jul 6, 2011, 3:45 PM EDT
- In force
- 30 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
County Surry County, NC
The radar
The Roanoke radar (KFCX), 73 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 3:20 PM EDT | TSTM WND DMG | 4 Ssw Mount Airy, NC | TREE DOWN ON S. MCKINNEY ROAD. |
| Jul 6, 3:37 PM EDT | TSTM WND DMG | 4 Wnw Pilot Mountain, NC | TREES DOWN ALONG ARARAT ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.3 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1048 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 743 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
058
WUUS51 KRNK 061915
SVRRNK
NCC171-062000-
/O.NEW.KRNK.SV.W.0415.110706T1915Z-110706T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
315 PM EDT WED JUL 6 2011
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN SURRY COUNTY IN NORTH CENTRAL NORTH CAROLINA
* UNTIL 400 PM EDT.
* AT 311 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR WHITE PLAINS...OR NEAR MOUNT AIRY...AND MOVING SOUTHEAST AT 10
MPH.
* LOCATIONS IMPACTED INCLUDE...
PINE RIDGE...
WHITE PLAINS...
LEVEL CROSS...
ARARAT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.
&&
LAT...LON 3643 8049 3631 8056 3637 8071 3647 8080
3656 8079 3651 8072
TIME...MOT...LOC 1915Z 303DEG 10KT 3649 8063
$$2 follow-up statements
078
WWUS51 KRNK 061928
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
328 PM EDT WED JUL 6 2011
NCC171-062000-
/O.CON.KRNK.SV.W.0415.000000T0000Z-110706T2000Z/
SURRY NC-
328 PM EDT WED JUL 6 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR EASTERN SURRY COUNTY...
AT 324 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WHITE PLAINS...OR NEAR
MOUNT AIRY...MOVING SOUTHEAST AT 10 MPH.
LOCATIONS IMPACTED INCLUDE...
WHITE PLAINS...
ARARAT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY. ONCE AGAIN THAT NUMBER IS 1...8 6 6...2 1 5...4 3 2 4.
&&
LAT...LON 3643 8049 3631 8056 3637 8071 3647 8080
3656 8079 3651 8072
TIME...MOT...LOC 1929Z 316DEG 10KT 3645 8060
$$596
WWUS51 KRNK 061945 RRA
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
345 PM EDT WED JUL 6 2011
NCC171-061955-
/O.CAN.KRNK.SV.W.0415.000000T0000Z-110706T2000Z/
SURRY NC-
345 PM EDT WED JUL 6 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SURRY COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND
EXITED THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1 8 6 6...2 1 5...4 3 2 4.
LAT...LON 3643 8049 3631 8056 3637 8071 3647 8080
3656 8079 3651 8072
TIME...MOT...LOC 1945Z 316DEG 10KT 3642 8056
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 2:58 PM EDT, 17 minutes earlier.
Area forecast discussion, Jul 6, 2:58 PM EDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 258 PM EDT WED JUL 6 2011 .SYNOPSIS... A WEAK FRONTAL BOUNDARY WILL LINGER ACROSS THE REGION TONIGHT RESULTING IN MORE SHOWERS AND THUNDERSTORMS. ANOTHER COLD FRONT DROPS IN FROM THE NORTH THURSDAY INTO FRIDAY BEFORE DRIFTING SOUTH OF THE AREA SATURDAY. HIGH PRESSURE RETURNS TO THE REGION TOWARD THE LATTER HALF OF THE UPCOMING WEEKEND BRINGING HOTTER AND DRIER WEATHER BY SUNDAY. && .NEAR TERM /THROUGH THURSDAY/... KFCX RADAR AND SATELLITE PICTURES SHOWED THUNDERSTORMS DEVELOPING OVER THE SOUTHERN BLUE RIDGE AND NEW RIVER VALLEY ALONG AN OUTFLOW BOUNDARY FROM THE EARLIER SHOWERS OVER SOUTHEAST WEST VIRGINIA. SPS ANALYSIS AT 14Z/10AM SHOWED A WEAK CAP AND CAPES AROUND 1000 J/KG IN THE FOOTHILLS. EXPECT COVERAGE OF THUNDERSTORMS TO INCREASE...ESPECIALLY ACROSS THE SOUTHERN COUNTY WARNING AREA THROUGH 3PM. WILL MENTION THE CHANCE OF HEAVY RAIN WITH THE STORMS TODAY SINCE STORM MOTION IS ONLY AROUND 10 KNOTS AND PRECIPITABLE WATER VALUES WERE NEAR 1.5 INCHES ON THE AREA SOUNDINGS THIS MORNING. WATER VAPOR LOOP SHOWED A SHORT WAVE OVER OHIO WITH THE TAIL OF THE WAVE INTO THE TENNESSEE VALLEY. AS THIS FEATURE CROSSES THE AREA...STORMS MAY BECOME MORE ORGANIZED INTO LINES AND CLUSTERS ENOUGH TO PUSH ALL THE WAY THROUGH THE COUNTY WARNING AREA. RUC...HRRR AND LOCAL WRF ALL HAVE THE BULK OF THE PRECIPITATION JUST SOUTHEAST OF THE FORECAST AREA BY BOUT 02Z/10PM. HAVE ADJUSTED PROBABILITY OF PRECIPITATION FOR THIS TIMING. MODELS WERE SHOWING SOME DRYING ALOFT MAY WORK IN BEHIND THIS FEATURE OVER THE NORTH LATE WHILE SHRA MAY BE SLOW TO EXIT THE SE UNLESS THINGS ORGANIZE MORE DURING THE EVENING AND MOVE FARTHER SE PER THE LATEST NAM. SINCE THIS LOOKS A BIT FAST GIVEN SO MUCH MOISTURE AROUND...WILL LEAVE IN LOW CHANCE PROBABILITY ON THE EXTREME SOUTH AFTER MIDNIGHT. USED A BLEND OF THE MAV/MET GUIDANCE FOR LOWS TONIGHT AND HIGHS ON THURSDAY. && .SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/... A WEAK COLD FRONT IN THE OHIO VALLEY WILL HAVE A SURFACE WAVE TRACKING ALONG IT ON THURSDAY. THIS WAVES WILL TRACK WEST OF THE REGION. THE AREA WILL BE IN THE WARM AND HUMID SECTOR AND WITH A SOUTHERLY FLOW AND AFTERNOON HEATING...CONVECTION WILL START ALONG THE BLUE RIDGE DURING THE EARLY AFTERNOON...SPREAD TO THE FOOTHILLS IN THE MID AFTERNOON...THEN INTO THE PIEDMONT DURING THE EVENING HOURS. OUT FLOW FROM THE BLUE RIDGE STORMS WILL BRING SCATTERED CONVECTION TO THE REST OF THE MOUNTAINS. SEVERE THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. A SECONDARY THREAT WILL BE FLASH FLOODING AS PWATS RUN ABOVE NORMAL AND STORM MOTION WILL BE SLOW. THE FRONT WILL MOVE OVER THE MOUNTAINS ON FRIDAY. ANOTHER SURFACE WAVE WILL TRACK ALONG THIS FRONT BRINGING ANOTHER ROUND OF SEVERE WEATHER TO THE REGION. THE HIGHEST POSSIBILITY WILL BE ALONG THE VA/NC BORDER TO INCLUDE SOUTHSIDE VA. LARGE HAIL...DAMAGING WINDS AND FLASH FLOOD POSSIBLE. THE THETA-E BOUNDARY REMAINS TO THE NORTH FRIDAY. WITH AFTERNOON HEATING...THE REST OF THE AREA COULD SEE SCATTERED THUNDERSTORMS WITH ONLY A FEW BECOMING SEVERE. TEMPERATURES NEAR NORMAL ACROSS THE MOUNTAINS AS AFTERNOON STORMS FIRE EARLY. OUT EAST...UPPER 80S TO LOWER 90S LIKELY. FRIDAY WILL BE A TAD COOLER WITH THE FRONT ACROSS THE MOUNTAINS AND SHOWERS AND THUNDERSTORMS MOVING ACROSS THE REGION. && .LONG TERM /SATURDAY THROUGH TUESDAY/... DURING THIS PORTION OF THE FORECAST WE ANTICIPATE THE PREVAILING UPPER LEVEL FLOW ACROSS THE REGION WILL TRANSITION FROM A GENERAL TROUGHINESS OVER THE EASTERN U.S. TO A PATTERN OF A BUILDING UPPER HIGH OVER THE REGION. ANTICIPATE GENEROUS SCATTERED COVERAGE OF SHOWERS AND STORMS FRIDAY INTO SATURDAY AS A NEARLY STATIONARY FRONTAL BOUNDARY STAYS OVER OR CLOSE TO THE REGION AND ACTS AS A FOCUS FOR DAILY SHOWERS AND STORMS. BY SUNDAY INTO EARLY NEXT WEEK...THE FRONT WILL BE SHUNTED TO THE SOUTH AS HIGH PRESSURE BUILDS OVERHEAD. ANTICIPATE A WARMING TREND INTO EARLY NEXT WEEK WITH DECREASING COVERAGE OF SHOWERS AND STORMS. STAYED CLOSE THE HPC NUMBERS FOR TEMPERATURES AND PRECIPITATION CHANCES. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE SOUTHERN HALF OF THE FORECAST AREA THROUGH 02Z...WITH STORMS POSSIBLY TRACKING OVER THE KDAN AIRPORT RESULTING IN IFR TO MVFR VISIBILITY DUE TO HEAVY RAIN. THE THUNDERSTORMS WILL GRADUALLY SHIFT SOUTH THIS EVENING...AND MAY LINGER IN NORTHERN NORTH CAROLINA OVERNIGHT. MODELS WERE SUGGESTING DRIER MID AND HIGH LEVELS OF THE ATMOSPHERE MAY DRY OUT OVERNIGHT. EXPECT MVFR TO IFR FOG AT LYH AND ROA AFTER THE CLOUDS CLEAR SINCE THERE HAS ALREADY BEEN RAIN THERE THIS AFTERNOON. HIGH CONFIDENCE FOR VLIFR CONDITIONS AT KLWB AGAIN OVERNIGHT. ANTICIPATE DAILY THREAT OF SCATTERED SHRA/TSRA THURSDAY THROUGH SATURDAY AS A STATIONARY FRONTAL BOUNDARY REMAINS OVER OR NEAR THE AREA. INCREASED RIDGING ALOFT MAY FINALLY SHUT DOWN THE DAILY CONVECTIVE REGIME ON SUNDAY. LATE NIGHT AND EARLY MORNING PATCHY FOG AND MVFR CIGS WILL BE POSSIBLE AS RESIDUAL MOISTURE FROM THE PREVIOUS DAYS CONVECTION CONDENSES UNDER THE NOCTURNAL INVERSION. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...JH NEAR TERM...AMS SHORT TERM...RCS LONG TERM...DS AVIATION...AMS/JH
Hazardous weather outlook, Jul 6, 11:37 AM EDT, 3 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 1137 AM EDT WED JUL 6 2011 NCZ001>006-018>020-VAZ007-009-010-012>017-022>024-032>035-043>047- 058-059-071100- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL- FLOYD-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST- HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 1137 AM EDT WED JUL 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. WIDELY SCATTERED STRONG TO SEVERE THUNDERSTORMS PRODUCING HAIL AND DAMAGING WINDS WILL BE POSSIBLE THROUGH THIS EVENING. IN ADDITION...VERY HEAVY RAINFALL WILL ACCOMPANY SOME OF THE STORMS RESULTING IN LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THURSDAY AND FRIDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ011-018>020-WVZ042>045-071100- GILES-CRAIG-ALLEGHANY VA-BATH-MERCER-SUMMERS-MONROE-GREENBRIER- 1137 AM EDT WED JUL 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED STRONG TO SEVERE THUNDERSTORMS PRODUCING HAIL AND DAMAGING WINDS WILL BE POSSIBLE THROUGH THIS EVENING. IN ADDITION...VERY HEAVY RAINFALL WILL ACCOMPANY SOME OF THE STORMS RESULTING IN LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THURSDAY AND FRIDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 6, 1:19 PM EDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 119 PM EDT WED JUL 6 2011 VAZ032-061745- PATRICK VA- 119 PM EDT WED JUL 6 2011 ...STRONG THUNDERSTORMS WILL AFFECT PATRICK COUNTY... AT 117 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 7 MILES WEST OF STUART TO ARARAT...MOVING EAST AT 15 MPH. WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. THESE STORMS WILL BE NEAR STUART AROUND 145 PM. LAT...LON 3665 8023 3657 8044 3662 8060 3668 8039 DS
Special weather statement, Jul 6, 1:25 PM EDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
125 PM EDT WED JUL 6 2011
VAZ033-061800-
FRANKLIN VA-
125 PM EDT WED JUL 6 2011
...STRONG THUNDERSTORMS WILL AFFECT FRANKLIN COUNTY...
AT 121 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 9 MILES
SOUTHWEST OF MONETA TO FERRUM...MOVING EAST AT 15 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. IF ON OR NEAR
THE WESTERN AND NORTHWESTERN PORTIONS OF SMITH MOUNTAIN LAKE...GET
OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. SUDDEN WIND
GUSTS MAY BE STRONG ENOUGH TO CAPSIZE YOUR VESSEL.
THESE STORMS WILL BE NEAR WESTERN SMITH MOUNTAIN LAKE AROUND 150 PM
AND SONTAG AROUND 200 PM.
LAT...LON 3689 8009 3715 7983 3713 7965 3709 7963
3684 7988
DSSpecial weather statement, Jul 6, 1:29 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
129 PM EDT WED JUL 6 2011
VAZ044>047-058-059-061800-
APPOMATTOX VA-BUCKINGHAM VA-CAMPBELL VA-CHARLOTTE VA-HALIFAX VA-
PITTSYLVANIA VA-
129 PM EDT WED JUL 6 2011
...STRONG THUNDERSTORMS WILL AFFECT APPOMATTOX...BUCKINGHAM...
CAMPBELL...CHARLOTTE...HALIFAX AND PITTSYLVANIA COUNTIES...
AT 125 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 7 MILES
NORTHWEST OF FARMVILLE TO MT AIRY...MOVING EAST AT 15 MPH.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT FREQUENT
CLOUD TO GROUND LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE OPEN
OR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
THESE STORMS WILL BE NEAR BROOKNEAL AROUND 145 PM...MADISONVILLE
AROUND 155 PM AND PHENIX AROUND 200 PM.
LAT...LON 3733 7847 3733 7852 3736 7858 3727 7867
3720 7869 3720 7864 3716 7861 3714 7856
3692 7894 3695 7928 3742 7850 3742 7841
DSSpecial weather statement, Jul 6, 1:52 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
152 PM EDT WED JUL 6 2011
VAZ043-044-061815-
HENRY VA-PITTSYLVANIA VA-
152 PM EDT WED JUL 6 2011
...A STRONG THUNDERSTORM WILL AFFECT HENRY AND PITTSYLVANIA
COUNTIES...
AT 151 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST
OF MARTINSVILLE CITY...MOVING SOUTHEAST AT 10 MPH.
WIND GUSTS TO 30 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING FROM THIS STORM.
DO NOT STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR AXTON AROUND 205 PM AND AIKEN SUMMIT AROUND
215 PM.
LAT...LON 3655 7990 3673 7991 3680 7945 3654 7943
3654 7970
DSSpecial weather statement, Jul 6, 2:10 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 210 PM EDT WED JUL 6 2011 VAZ007-009-010-012-061845- BLAND VA-SMYTH VA-TAZEWELL VA-WYTHE VA- 210 PM EDT WED JUL 6 2011 ...A STRONG THUNDERSTORM WILL AFFECT BLAND...SMYTH...TAZEWELL AND WYTHE COUNTIES... AT 208 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES WEST OF CERES...MOVING SOUTHEAST AT 10 MPH. WIND GUSTS TO 30 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. THIS STORM WILL BE NEAR CERES AROUND 235 PM. LAT...LON 3701 8117 3691 8139 3702 8153 3709 8139 DS
Local storm report, Jul 6, 2:28 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
228 PM EDT WED JUL 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0227 PM TSTM WND DMG 3 ESE BOONES MILL 37.10N 79.91W
07/06/2011 FRANKLIN VA FIRE DEPT/RESCUE
TREES DOWN
&&
AMSThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 2:07 PM EDT | Severe Thunderstorm Warning | RNK | Caswell, Rockingham | 32 min |
| Jul 6, 2:38 PM EDT | Severe Thunderstorm Warning | RNK | Surry | 67 min |
| Jul 6, 4:15 PM EDT | Special Weather Statement | RNK | Stokes | 30 min |
| Jul 6, 4:20 PM EDT | Severe Thunderstorm Warning | RNK | Surry, Wilkes, Yadkin | 34 min |
| Jul 6, 4:57 PM EDT | Special Weather Statement | RNK | Wilkes | 18 min |
| Jul 6, 6:04 PM EDT | Special Weather Statement | RNK | Wilkes | 41 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.